She is a nurse I suppose. The Dr at the clinic quit. Left. There is no Dr there! She called in a prescription for Metformin 500mgs. One pill in the morning with breakfast. And one pill at night with dinner. I have been taking the pills for 2 weeks now. My stomach bloats up about an hour after I take the pill. And my stomach hurts so bad all I can do is hold my stomach and moan. That's how bad it hurt's. I am afraid to take the pills and eat ANYTHING! I don't know whether to keep taking the pills. I do not know what to do at all. My blood sugar is kind of high. 153 before eating. And 157 after eating.I wait 2 hours after eating to check my blood sugar.It hurts so much ( Stomach ) that I keep complaining to my husband and he tells me to quit taking it. Does anyone know if my stomach will ever quit hurting?And on occasion diarrhea. Because this woman seems to be insistant that I take this metformin. 500 mgs. Quite frankly my stomach hurts so bad that I don't even want to take it. I have never had stomach aches this bad unless I had the flue. Or a stomach virus. I had been , or was supposed to keep my blood sugar where it should be with watching carb's. I wasn't doing to good of a job with that. do to extenuating circumstances. My stomach swells up so big I cannot get my clothes on. It is as big as 8 months pregnant. But the hurting is the worst. the pain is so bad I can't hardly stand it. And I am not a sissy about pain. I have had enough surgeries that I know what severe pain is..
18 Aug 2012
You're having a side efffect. I wouldn't suffer in silence if I were you, I'd call the clinic as soon as someone is there and tell them you need something else because the side effects are too bad. Are you taking anything else for diabetes? There are several other oral meds, and they should be willing to change you. As for the doctor leaving, do you have the ability to go somewhere else? I don't know what ANA means. I know I trust my nurse practioner more then my doctor. Metformin is kind of the go to med because its cheaper and works a little differently then the others, but if you don't tolerate it you don't tolerate, that's all there is to it.
18 Aug 2012
Metformin is a very hard medication on your digestive system. Especially for the first 4 weeks what you are describing is very common.
I started out on Metformin ER 500mg twice a day when I first started on it 5yrs ago. That was just to much for my digestive system I had all the symptoms you are having plus I had vomiting severely So my dr. had me start on One a day for two weeks & then move up to one twice a day. We even tried to go to 1 tab 3x day but my stomach could not handle that.
So you might just try taking one pill in the morning for the next couple of weeks & see if you handle it better. Then you can try taking the two pills a day.
Also you might keep in mind if you continue to take this medication is that anytime you have the flu or something that you are throwing up from my Dr. always would tell me to stop taking the Metformin until the vomiting stopped.
And a ANA stands for American Nursing Association. Normally this type of nurse is more of an educational nurse that would give you instructions on how to take medications & when.
I hope this helps you out some & I really would suggest you to reduce it to One pill in the morning for a couple of weeks & see if that helps your stomach out.
And did the nurse mention to you how soon they would be hiring a Dr. ?
And does the Dr. you used to see have other drs. In the practice you can see?
Take care & good luck. Kathy
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... prescribe lisinopril for this condition. I am a type 2 diabetic who takes insulin nightly and metformin twice daily along with lipitor and other ...
2 answers • 22 Nov 2009
... explain. Test says - ANA SCREEN - POSITIVE. Then it says ANA PATTERN - SPECKLED. Then it says ANA TITER 1:160 H. Does anyone have any idea what ...
1 answer • 7 Jul 2010
Yes I started on Metformin 3 days ago and I've been having rapid heart rate and a lot of Nervousnes?
I am type 2 diabetic and have been on several different diabetic medicines and none of them have worked. So now trying the Metformin, was wondering ...
2 answers • 30 Oct 2010
... and cannot go to a Dr right now.I friend gave me one of these pills 50 mil,I'm in so much pain but am afraid to take it,can a diabetic take ...
3 answers • 17 Jul 2012
My doctor put me on metformin for mild pcos, i was at the time trying to get pregnant. i now believe I am pregnant, I had one test showing positive, ...
3 answers • 6 Sep 2013